MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (3 GBQ) US; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (3 GBQ) US; MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Ascites (2596); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this subject experienced ascites post-administration that was treated medically.The subject was enrolled into a clinical study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors, dose to perfused liver was 1465.4 gy; dose to total normal tissue was 62.9 gy.Lung shunt calculation was 3 percent.Therasphere treatment administration was performed on (b)(6) 2024 to multiple selective through the femoral artery using two dose vials.Total administered activity was 1.65 gbq.Post treatment dosimetry documented avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 1433 gy and dose to total normal tissue was 62.9 gy.Lung dose calculation was 2.4.On (b)(6) 2024, 67 days post the therasphere administration subject was noted with ascites.On (b)(6) 2024, child-pugh score was assessed as b (functional compromise, worsening disease) 7-9 points.On (b)(6) 2024, the subject underwent paracentesis to relieve ascites caused by deteriorating liver function.Another paracentesis was performed revealing an infection, and antibiotics were administered accordingly.Ascites was medically managed with spironolactone 50 mg/ daily.No action was taken with regards to the study medication tremelimumab for the event, while durvalumab was interrupted on (b)(6) 2024 in response to the ascites.On (b)(6) 2024, ascites was treated medically with lasix 20 mg/ daily orally.On (b)(6) 2025, ascites was treated with paracentesis and amiloride 5 mg/daily orally.On (b)(6) 2025, ct scan findings showed lr-tr nonviable with no progression of disease.
 
Additional Manufacturer Narrative
D3, manufacturer zip/postal: (b)(4).G1, mfr site zip/post code: (b)(4).The vial lot number was not provided by the study.
 
Event or Problem Description
It was reported that this subject experienced ascites post-administration that was treated medically.The subject was enrolled into a clinical study on (b)(6) 2024.Pre-treatment maa imaging documented a significantly higher perfusion of maa on tumors, dose to perfused liver was 1465.4 gy; dose to total normal tissue was 62.9 gy.Lung shunt calculation was 3 percent.Therasphere treatment administration was performed on (b)(6) 2024 to multiple selective through the femoral artery using two dose vials.Total administered activity was 1.65 gbq.Post treatment dosimetry documented avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 1433 gy and dose to total normal tissue was 62.9 gy.Lung dose calculation was 2.4.On (b)(6) 2024, 67 days post the therasphere administration subject was noted with ascites.On (b)(6) 2024, child-pugh score was assessed as b (functional compromise, worsening disease) 7-9 points.On (b)(6) 2024, the subject underwent paracentesis to relieve ascites caused by deteriorating liver function.Another paracentesis was performed revealing an infection, and antibiotics were administered accordingly.Ascites was medically managed with spironolactone 50 mg/ daily.No action was taken with regards to the study medication tremelimumab for the event, while durvalumab was interrupted on (b)(6) 2024 in response to the ascites.On (b)(6) 2024, ascites was treated medically with lasix 20 mg/ daily orally.On (b)(6) 2025, ascites was treated with paracentesis and amiloride 5 mg/daily orally.On (b)(6) 2025, ct scan findings showed lr-tr nonviable with no progression of disease.It was further reported that the adverse event of ascites was not related to the therasphere device or procedure.
 
Additional Manufacturer Narrative
D3, manufacturer zip/postal: (b)(6).G1, mfr site zip/post code: (b)(6).The vial lot number was not provided by the study.

Brand Name
THERASPHERE Y-90 (3 GBQ) US
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21552490
Report Number2124215-2025-11427
Device Sequence Number15497713
Product Code NAW
UDI-Device Identifier05060116921373
UDI-Public(01)05060116921373
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight81 KG
Patient RaceWhite